MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUTRAC (TM) SINGLE-USE HOLMIUM LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUTRAC (TM) SINGLE-USE HOLMIUM LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404112
Medical Device Problem Codes Misfire (2532); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 that a accutrac 200 laser fiber was used in a ureteroscopy with laser lithotripsy procedure for a stone in the ureter performed on (b)(4) 2020.Reportedly, the laser unit used was a dornier 20 watt laser console with the laser settings of 1 joule and 20 hertz.According to the complainant, during the procedure, the tip of the laser fiber broke off inside the scope and misfired during laser activation.It also damaged the scope.Reportedly, the tip fragment was inside the scope and no fiber fragments fell off inside the patient.The procedure was completed with another accutrac 200 laser fiber.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: problem code 2907 captures the reportable event if fiber tip detached.Problem code 2532 captures the reportable event of fiber misfire.Block h10: investigation results.The returned accutrac 200 laser fiber was returned for analysis.The overall length of the device measured 312.5 cm.Visual examination under magnification confirmed that the glass fiber tip was fractured.The tip of the device measured approximately 4.5 mm.The device was attached to an aim beam, and the aim beam appeared unfocused and fuzzy, confirming the tip damage.No other issues with the device were noted.The reported event was confirmed.The analysis of the returned device revealed that the fiber tip was broken.Based on the available information, it is likely that factors during handling, such as removing the device from the scope, could have resulted in the broken fiber tip and scope damage.Furthermore, interaction between the device and the scope is known to lead to fiber tip breaks.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 that a accutrac 200 laser fiber was used in a ureteroscopy with laser lithotripsy procedure for a stone in the ureter performed on (b)(6) 2020.Reportedly, the laser unit used was a dornier 20 watt laser console with the laser settings of 1 joule and 20 hertz.According to the complainant, during the procedure, the tip of the laser fiber broke off inside the scope and misfired during laser activation.It also damaged the scope.Reportedly, the tip fragment was inside the scope and no fiber fragments fell off inside the patient.The procedure was completed with another accutrac 200 laser fiber.There were no patient complications reported as a result of this event.

Brand Name
ACCUTRAC (TM) SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10362960
Report Number3005099803-2020-03117
Device Sequence Number19435192
Product Code GEX
UDI-Device Identifier08714729802709
UDI-Public08714729802709
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K110686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2023
Device Model NumberM0068404112
Device Catalogue Number840-411
Device Lot Number0000009437
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2020
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer09/15/2020
Initial Report FDA Received Date08/04/2020
Supplement Report FDA Received Date10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR